Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Swollen vagina with discharge after intercourse. History of genital herpes. Allergy due to the use of latex sex toy?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3728 Questions
Question
Hi Dr. I am a 47 year old white female and a registard nirse..last week my boyfriend and i decided to iatex sex toy and since that time my labia and minor abd swollen.i had a white odorless discharge
I looked today and saw that the skin on the labia minora looks as tjough it is peeling..like it was burnt or friction rub..it does not itch but it is dry.. i have a long history of g. herpes i haven't had a bbreak out in a whils but i see no pimples or fluid lfiled leasions. i always tend to think everyrhing that irritates me down there is heroatic..I'm thinking its a yeast infection...i have only broken outon one of the labia majoria. can u help
Posted Sat, 21 Apr 2012 in Pregnancy
 
 
Answered by Dr. Mahesh Koregol 1 hour later
Hi,

Thank you for posting your query. Following are my comments advice for your query:

1) The sex toy you have used has caused the trauma to your labia and hence they are swollen due to edema formation in the labial area. The swelling will gradually come down.

2) The trauma due to friction against the skin has led to necrosis of a layer of (superficial and possibly deep). Hence it will peel off and new layer of skin will grow below it

3) This is unlikely to be herpes and purely appears to be related to trauma with toy.

4) The white discharge you have mentioned might be secondary to the infecton probably occured by using toy which was unsterile. It is advisable ask your gynecologist to send the high vaginal swab for culture and sensitivity to check the type of organism bacterial or fungal. Treatment can be started accordingly.

I hopw I have answerred your queries. Please ask if you have any further questions. Please accept my aswer if no furthwe queries.

Regards,
Dr.Mahesh Koregol
Above answer was peer-reviewed by
 
Follow-up: Swollen vagina with discharge after intercourse. History of genital herpes. Allergy due to the use of latex sex toy? 8 hours later
How long does it take to see swelling to the vulva after such an occurance. and while we were doing it it didnot hurt is that unusal.my. pain is mostly on one side and i get neuto type pain down the leg. is that because I have a retroflex (it s tipped all the way not just straight up) uterus and because of the infection i had swollen lymphnofes. i started taking valtrex because i was so afrad it was an outbreak..but i have nnever had my whole labia swell from herpes. doesnnt it usually occur in the same spot? Should i continue taking the valtrex.my labia has since gone down its been about six days since this whole thing started. i don't think i ll ever do this again i was so afraid. it wass an outbreak
 
 
Answered by Dr. Mahesh Koregol 1 hour later
Hi,

Thanks again.

The swelling and skin peeling is signs of acute inflammation. It would usually take 4 to 9 days for the edema (swelling) of vulva to reduce.

Sometimes due to presence of little lubrication you may not feel pain; Inflammation and swelling appear later and may cause pain.

-This seems to me like an acute inflammation. The lymph node swelling is not to be worried at this stage as it has less significance.

-As far as leg pain is concerned, retroverted is unlikely to be causing unilateral leg pain. It may be related to position during sex with toys and some pressure on the legs or some back condition.

-I understand you are worried extremely of an outbreak, from your history it does not appear to be herpex. So do not worry. And I would not recommend you to take valtrex yet. I would encourage you to consult your gynecologist for focal examination. He / she may prescribe you anti-inflammatory medications that should relieve you off your symptoms.

Hope I have answerred your queries. Please ask if you have any further questions. Please accept my answer if no further queries.

Regards,
Dr.Mahesh Koregol

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor